5 doctors weighed in:
Ms - started rebif after a severe allergic reaction to copaxone (glatiramer). Now extremely itchy. Could it be the rebif or the MS itch?
5 doctors weighed in

Dr. Olav Jaren
Neurology
1 doctor agrees
In brief: Could be side fx
Rebif and copaxone (glatiramer) are not the same, but your symptom of itching could be caused by your new medicine.
If it does not subside soon, say 2-3 days, it may be helpful to make a change, or use some kind of treatment for the possible side effects.

In brief: Could be side fx
Rebif and copaxone (glatiramer) are not the same, but your symptom of itching could be caused by your new medicine.
If it does not subside soon, say 2-3 days, it may be helpful to make a change, or use some kind of treatment for the possible side effects.
Dr. Olav Jaren
Dr. Olav Jaren
Thank
Dr. Djamchid Lotfi
Neurology
1 doctor agrees
In brief: Yes but....
Itching has been reported as a sensory symptom in ms (uncommonly) but the only way to be sure that it is not due to Rebif is to stop the injections for a week or so and then restart.
If the itching went away and came back with the injections you have your answer. If that happens may be you could tolerate a smaller dose of beta interferon in weekly injections of avonex (interferon beta 1a).

In brief: Yes but....
Itching has been reported as a sensory symptom in ms (uncommonly) but the only way to be sure that it is not due to Rebif is to stop the injections for a week or so and then restart.
If the itching went away and came back with the injections you have your answer. If that happens may be you could tolerate a smaller dose of beta interferon in weekly injections of avonex (interferon beta 1a).
Dr. Djamchid Lotfi
Dr. Djamchid Lotfi
Thank
In brief: Allergy?
You may indeed be allergic to interferons, such as Rebif, and you need to contact your physician.
Really, no need to inject and get these reactions, as three oral medications are available and two of these are more effective than either of your prior meds.

In brief: Allergy?
You may indeed be allergic to interferons, such as Rebif, and you need to contact your physician.
Really, no need to inject and get these reactions, as three oral medications are available and two of these are more effective than either of your prior meds.
Dr. Bennett Machanic
Dr. Bennett Machanic
Thank
Get help from a real doctor now
Dr. Marsha Davis
Board Certified, Internal Medicine
24 years in practice
67M people helped
Continue
107,000 doctors available
Read more answers from doctors